How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Anna Your Own Question
Anna, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1945
Experience:  Licensed Clinical Social Worker with 29 years in addictions and mental health.
Type Your Mental Health Question Here...
Anna is online now
A new question is answered every 9 seconds

Muscle rigidity particularly around mouth (pursed lips) head

This answer was rated:

Muscle rigidity particularly around mouth (pursed lips) head cocked to one side, legs rubbing against each other. Can't stop. Am on Pristiq, Vyvannse, Lamictal, and neurontin. Could I be having serotonin syndrome or something else?
It sounds like you've been working toward a solution to your depression for a long time...good for you! It's very hard to keep pressing forward when you've got treatment-resistant depression.
This is the official site for Vyvanse, and I'm not seeing the side effect you're talking about, but it is a stimulant, and I've heard of the mouth tightening in people who take stimulant medications.

Your pharmacist has a program that will list drug interactions and side effects when they enter your current drugs and doses into it. A call there might give you some more clues, and tell you if you need to alert your physician (who probably has a similar computer program).

As for your seretonin question, Pristiq is a little different from SSRIs, in that it belongs to a class of medications called serotonin-norepinephrine reuptake inhibitors (SNRIs). Serotonin and norepinephrine are chemicals that occur naturally in the brain.

If you've found advice in this post, please click Accept. Thank you.

Anna and other Mental Health Specialists are ready to help you
You mentioned in your feedback (Thanks for the feedback!) that you're worried that this might be a permanent problem.

I would talk with your doctor about the side effects you're facing and see if a medication adjustment will reduce it. I've not heard of anyone who had the mouth/muscle problem keep it after the medication wore off, and I've not read anything about it being permanent in my internet research of the problem.

You're one of those people that medicine's effect on your system isn't like the average person's. Some bodies just don't react in the average way to anything. It always takes more persistance and patience in cases like yours, so keep your chin up and take it one day at a time. You deserve to enjoy life!

Related Mental Health Questions